Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

On mucinexD, itching, effects breathing, hives. Can shift to sudafed get rid of sinus?

which is better sudafed or musinexD? My husband has been taking muxinex D but seems to have trouble breathing and wonders if sudafed would help him more. He will be breathing fine and suddenly his nose will be completely blocked so he can get no air. He has stenois of the spine very bad. has lost 6" in height and is in constant pain some times to the point he screams with agony. He can not take most pain medication, causes itching, effects his breathing making it worse some times hives. His doctor suggest pain management but he can't get into see the specialist until 10-28-13. He needs help!!
Asked On : Thu, 17 Oct 2013
Answers:  1 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
General & Family Physician 's  Response
Hello mam!
Your husband has two different conditions correlated by one hives and rashes.
first lets talk about your switching thing. both the brands have the same ingredient that is pseudo ephiderine ( a decongestant) with guanafesine (an expectorant) i think u were using oral mucinex d. rash explains it. Shift to sudafed but topical nasal spray. that will relieve your problem.
is your husband young? the spinal stenosis might be the reason of difficult breathing if its at the thoracic (chest) level or cervicaal level( neck) for compressing the accesory muscles of brething supplying nerves.

Sinuses need to be addressed. if its a chronic one which relapses again and again i would advise a sinus drainage with a trocar needle. confirm with x ray head and neck water view and lateral view.

Now lets talk the spinal stenosis and its pain management.

As the drugs has its effects. say no to aspirin, NSAIDS( non selective COX inhibitors) like all over the counter nsaids.. i would advise selective COX 2 inhibitors, they spare the gastric and renal troubles.

Now lets discuss different tretment modalities available for this stenosis

1)medicines.
Selective COX 2 inhibitors(celecoxib), Muscle relaxants( Tizanidine etc), oral opioids for short term basis, oral steroids for short term basis, TCAs like clomipramines desipramines only if not old, PGE1 analogs like limoprost, latanoprost etc, and MEMbrane stabalisers like gabapentin or carbamezapine.
( in descending order of potency the sever the disease the lower you can use)

2)Physical Therapy: he needs excercises different ways to help her muscles of hip and legs to avoid myelopathy(muscle) and neuropathy(nerves)

3)surgery: Decompressions will be needed if medicines are not helping

4) ESI (epidural steroid injections)
they will help relieve the pain and inflammation. but avoid if bleeding tendencies are there like haemophilia, deranged pt aptt INRs platelets etc.

Good Luck With your husband, you are playing a wonderful role as a wife for caring .

I will be here if you need me.
Regards
dr Shafi Ullah Khan
My Patient is My family
Answered: Thu, 17 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor